Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 29, 2021, 1:32 PM CDT for Clark County, Comanche County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 1:32 PM CDT (18:32 UTC)
- Expired
- Aug 29, 2021, 2:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 55
Counties Clark County, KS, Comanche County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS83 KDDC 291832
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
132 PM CDT Sun Aug 29 2021
KSZ088-089-291900-
Clark KS-Comanche KS-
132 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Comanche and eastern
Clark Counties through 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sitka, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland and Sitka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3710 9993 3739 9983 3725 9902 3700 9901
3700 9964
TIME...MOT...LOC 1831Z 212DEG 12KT 3708 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:29 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 29, 1:29 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 129 PM CDT Sun Aug 29 2021 ...Updated Long Term... .SHORT TERM...(This evening through Monday) Issued at 1232 PM CDT Sun Aug 29 2021 Scattered showers and thunderstorms across portions of central, south-central, and southwest KS along a weak cold front have been gradually diminishing over the past few hours as they move slowly southeast, and this trend will continue through the remainder of the early afternoon. Precipitation and convective cloud debris has tempered daytime heating so far for roughly the eastern half of our CWA, with clear skies elsewhere allowing temperatures to rise into the 80s as of 17Z. Once the ongoing precipitation and clouds dissipate, afternoon temperatures will rise into the upper 80s for most locations as the weak front lifts back northward as a warm front, with the far southeast zones creeping into the low 90s. Later this afternoon, convective redevelopment is possible along the retreating front and/or outflow boundaries scattered across southwest KS. High-resolution guidance is still struggling to agree on placement, but current thinking is the western zones (west of U.S. Highway 83) will be favored where the atmosphere remained largely unscathed by earlier convection. While 1000-2000 J/Kg of CAPE will exist over all of southwest KS, nearly calm 500-mb flow will result in weak deep layer shear (<20 kts), therefore precluding any severe threat. Overnight tonight, any thunderstorms that form will quickly dissipate after sunset, resulting in a quiet night with lows in the low 60s northwest to upper 60s southeast. Monday will be generally quiet for southwest KS as we remain under the influence of upper level ridging. South winds will resume as lee troughing redevelops in eastern WY/CO, and this will combine with abundant sunshine to allow afternoon highs to return to the low to mid 90s for our area. It is worth noting that a few of the CAMs (3km NAM, HiRes-FV3, HRRR) show a decaying MCS diving southeast out of Nebraska Monday evening and potentially reaching our far northern zones, however confidence in this scenario is not high, and dry pops were maintained. .LONG TERM...(Monday night through Sunday) Issued at 123 PM CDT Sun Aug 29 2021 Medium range guidance is in good agreement suggesting a prolonged period of quiet weather is likely for southwest KS this week, as upper level ridging builds northward out of the southern plains and into the central plains. At the surface, southerly winds will remain fixed over southwest KS owing to lee troughing spread out from the US/Canada border south through eastern CO. Afternoon highs on Tuesday/Wednesday will climb into the upper 90s/near 100 as the thermal axis under the upper level ridge approaches, and then decrease by a degree or two each day through the end of the period as it continues east. Given that it's summer in southwest KS, isolated afternoon thunderstorms cannot be ruled out each day, especially in our eastern zones where dewpoint temperatures will be a bit higher, but any storms that form will be sub-severe as deep layer shear will remains weak. Late in the period, guidance is still hinting a cold front will march south into the central plains and potentially reach our northwest/northern zones. Spatiotemporal discrepancies between guidance members and the expected strength of the upper level ridge renders confidence in all aspects of this scenario low at the moment, but trends will be monitored for the potential addition of pops along any boundary that can make it into our area. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1227 PM CDT Sun Aug 29 2021 Scattered showers and thunderstorms have been moving through southwest KS over the past several hours, and lingering convective cloud debris is dropping cigs at DDC and HYS into MVFR/IFR while GCK and LBL remain in VFR. These low cigs should clear out over the next couple hours as the convection moves away, and all terminals will return to VFR by mid-afternoon and remain through the end of the period. Gusty southeast winds this afternoon will relax to light and variable after sunset Sunday, and then increase to around 10 kts out of the south late in the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 66 92 66 / 40 10 10 0 GCK 89 65 92 64 / 40 40 10 0 EHA 89 63 92 63 / 50 30 10 0 LBL 90 65 92 63 / 40 40 10 0 HYS 85 67 91 66 / 50 10 10 10 P28 92 69 93 68 / 30 10 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Springer LONG TERM...Springer AVIATION...Springer
Hazardous weather outlook, Aug 29, 5:15 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 515 AM CDT Sun Aug 29 2021 KSZ030-031-043>046-061>066-074>081-084>090-301015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 515 AM CDT Sun Aug 29 2021 /415 AM MDT Sun Aug 29 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop along and ahead of a cold front this morning, weaken by mid morning and probably redevelop again with late afternoon heating. Locally heavy rain and frequent cloud to ground lightning are possible with any storms Today. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 29, 1:04 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
104 PM CDT Sun Aug 29 2021
KSZ090-291845-
Barber KS-
104 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Barber
County through 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lodge, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hardtner and Kiowa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9872 3715 9884 3743 9851 3742 9846
3739 9846 3738 9835 3700 9835
TIME...MOT...LOC 1803Z 329DEG 21KT 3725 9869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RBURGLocal storm report, Aug 29, 1:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
105 PM CDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND GST 2 E MEDICINE LODGE 37.28N 98.55W
08/29/2021 M53 MPH BARBER KS ASOS
ASOS STATION KP28 MEDICINE LODGE.
&&
RBSpecial weather statement, Aug 29, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
132 PM CDT Sun Aug 29 2021
KSZ088-089-291900-
Clark KS-Comanche KS-
132 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Comanche and eastern
Clark Counties through 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sitka, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland and Sitka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3710 9993 3739 9983 3725 9902 3700 9901
3700 9964
TIME...MOT...LOC 1831Z 212DEG 12KT 3708 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:32 PM CDT | Special Weather Statement | DDC | Gray | 28 min |
| Aug 28, 7:40 PM CDT | Special Weather Statement | DDC | Meade | 65 min |
| Aug 28, 8:02 PM CDT | Special Weather Statement | DDC | Gray | 28 min |
| Aug 29, 7:09 AM CDT | Special Weather Statement | DDC | Ness | 36 min |
| Aug 29, 9:03 AM CDT | Areal Flood Advisory | DDC | Ellis, Rush | 3 hr |
| Aug 29, 1:04 PM CDT | Special Weather Statement | DDC | Barber | 41 min |
| Aug 29, 2:04 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 41 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.